|From Toughie to Casualty in Three Months?
Dec 6, 2004
Hiya. I'm on nevirapine/combivir. My last results, 3 months ago, were 691 T cells/undetectable. In the last few weeks, I've experienced some odd skin ailments -- yeast infection of the penis (I'm uncircumcized), odd, dermatitis-y patches on my trunk and arms. Wondering: if this regimen has begun to fail, could my numbers have dropped so significantly in the past few months that I'd start producing symptoms? I've just had my blood done again -- I await the verdict and am kind of freaking out in the interim. Thanks!
Response from Dr. Sherer
Yeast balanitis (infection under the foreskin) is common in uncircumcized men without HIV infection. As we age, odd things do happen more commonly to our skin - how old are you?
It would be unlikely for you to drop your CD4 cells far enough to lead to symptoms, i.e. to a CD4 cell count < 200. Of course, yeast infections occur at higher CD4 cells ...but as above, they also occur to HIV- folks as well.
Its too early to get so nervous. Is there another reason? Were there lapses in adherence?
You're doing something right to have such high CD4 cells and well-controlled virus. My advice: Talk to your doctor, show him or her the skin rashes, and await your next results.
Progression to AIDS
The new drugs
- Burning Penis After Licking Genital Worried I Have HIV
- Burning Urethra After Giving Handjob Worried I Have HIV
- Dizziness After Oral Sex Worried I Have HIV
- Dry Cough After Oral Sex On A Woman What Are The Chances Of HIV
- Itchy Scrotum After Touching Vaginal Fluid Sign Of HIV AIDS
- Sore On Mouth After French Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.